MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305180
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
It is reported coring.Event description: we are having some quality issues with our blunt needle, mfg id 305180.When making a draw through a rubber cap we are occasionally getting chunks of rubber breaking off.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported that during needle draws through a rubber cap, rubber fragments occasionally break off.To support the investigation, two unblistered samples and three photographs were submitted for evaluation by the quality team.One of the samples was received without a plastic shield.A visual inspection was conducted using 30x magnification.No damage, grinding defects, or hook anomalies were observed.The bevels and etching appeared to be within specification.The provided photographs depict a needle assembled to a syringe, inserted into a vial.Particulate matter was visible in both the vial and the syringe; however, no additional information could be extracted from the images.A device history record (dhr) review was completed for material number 305180, lot 5064188.The review did not identify any quality issues during production that could be linked to the reported condition.No related quality notifications were found, and all processes and final inspections were performed in accordance with specification requirements.To date, no similar complaints have been reported for this lot.Based on the investigation and analysis of the submitted photographs, the reported symptom has been confirmed.However, no defects were identified in the returned physical samples.

Brand Name
NEEDLE 18X1-1/2 BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22952152
Report Number1911916-2025-00632
Device Sequence Number13140384
Product Code GAA
UDI-Device Identifier00382903051809
UDI-Public(01)00382903051809
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305180
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown